Texas, 2004

Flash Flood in Texas, July 25, 2004

July 25, 2004 · NWS EWX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 25, 7:15 PM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 25, 7:15 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
815 PM CDT SUN JUL 25 2004

.UPDATE...HEAVY SHOWERS AND THUNDERSTORMS CONTINUE ACROSS SOUTH
CENTRAL TEXAS...INCLUDING 3.60 AT THE OFFICE HERE IN NEW BRAUNFELS
IN THE PAST HOUR AND 15 MINUTES. RADAR AND IR SATELLITE IMAGERY
INDICATE ACTIVITY IS WANING EXCEPT FOR A LARGE CLUSTER MERGER...
MAINLY OVER BLANCO...HAYS...TRAVIS...AND COMAL COUNTIES. EXPECT THIS
LARGE CLUSTER TO CONTINUE THROUGH 10 PM AND PRODUCE WIDESPREAD 1-2
INCHES OF RAIN...AND UP TO 4 INCHES IN SPOTS IN THESE COUNTIES. ALL
COUNTIES BUT TRAVIS ARE UNDER FLASH FLOOD WARNINGS...WHICH WILL
LIKELY CONTINUE AFTER MIDNIGHT AS WATER RUNS OFF THROUGH THE MANY
CREEKS AND STREAMS IN THESE COUNTIES. TRAVIS COUNTY IS UNDER AN URBAN
AND SMALL STREAM ADVISORY SINCE THE ACTIVITY IS LIGHTEST AND CONFINED
TO THE FAR WESTERN PART OF THE COUNTY. WILL UPDATE THE GRIDS AND
CORRESPONDING PRODUCTS AROUND 930 PM...MAINLY TO TAPER OFF POPS THE
REST OF THE NIGHT AND TO RE-ESTABLISH WEATHER TRENDS SENT ASKEW BY
THE CONVECTIVE BOUNDARY INTERACTIONS.

&&

.PREV DISCUSSION...
LATE AFTN AND EVE SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE
TO FORM ON WEAK COOL FRONT/WIND SHIFT LINE MOVING SOUTHWARD ACROSS
SOUTH CENTRAL TEXAS LATE THIS AFTERNOON THROUGH THE EVENING.
FORECASTS SHOW SOME LIFT REDEVELOPING OVER SOUTH CENTRAL TEXAS
MONDAY...AS 700 TO 300 MB LOW MOVES TO MS VALLEY MONDAY...MOVING
SOUTHERN PART OF TROF ACROSS AREA.  EXPECT SHOWERS TO DECREASE MON
NIGHT AS LIFT PASSES TO THE EAST AND DAYTIME HEATING EASES.

FOR TUESDAY AND WEDNESDAY...DAY 3 AND DAY 4 FORECASTS CONTINUE TO
SHOW 2ND 700 TO 300 MB TROF IN WEAK SOUTHERN STREAM WESTERLIES
APPROACHING FROM THE WEST AND NORTHWEST.  COMPOSITE OF SOLUTIONS
INDICATES BEST CHANCES OF RAIN WILL BE WEDNESDAY...WHEN THIS WEAK
UPPER LEVEL SYSTEM IS FORECAST TO MOVE OVER THE AREA.

MORE STABLE CONDITIONS SLOWLY DEVELOP FROM THE WEST BY THURSDAY
AND FRIDAY...FROM LAST FEW MEDIUM RANGE FORECAST CYCLES.
THIS ALSO FITS TRENDS OF PAST FEW MONTHS.  WILL SHOW SLIGHT CHANCE
OF DAYTIME SHOWERS OR THUNDERSTORMS THURSDAY AND THEN SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS OVER EAST PART OF AREA
FRIDAY...AS MORE STABLE CONDITIONS SLOWLY DEVELOP FROM THE WEST.

WENT WITH LITTLE OR NO RAIN FOR NEXT WEEKEND...WITH TEMPS RISING
TO AROUND NORMAL FOR A LATE JULY/EARLY AUGUST SETTING...AS WEAK
HIGH ALOFT FORMS OVER THE AREA.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

26/06/JB
Hazardous weather outlook, Jul 25, 4:30 AM CST, 16 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
530 AM CDT SUN JUL 25 2004

TXZ171>173-183>194-202>209-217>225-228-261100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
530 AM CDT SUN JUL 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT..
A WEAK COLD FRONT AND UPPER AIR DISTURBANCE WILL TRIGGER SHOWERS AND
THUNDERSTORMS MAINLY OVER THE WESTERN SECTIONS OF SOUTH CENTRAL
TEXAS TODAY AND TONIGHT.  LOCALLY HEAVY RAINS OF 1 TO 1.5 INCHES
ARE POSSIBLE MAINLY OVER VAL VERDE COUNTY WHICH COULD CAUSE FLOODING
OF SOME LOW WATER CROSSINGS.  HOWEVER...WIDE SPREAD FLASH FLOODING IS
NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST MONDAY AND
TUESDAY...SLACKENING THE LATTER HALF OF THE WEEK.  SOME LOCALIZED
FLOODING OF LOW WATER CROSSINGS IS POSSIBLE...MAINLY IN VAL VERDE
COUNTY MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Edwards

When
July 25, 8:30 PM CST to 10:00 PM CST
Where
Edwards County, South Portion
Reported by
LAW ENFORCEMENT
Coordinates
29.983, -100.305 (the zone’s center; the record gives no point)

Rainfall over the southern half of Edwards County generally averaged an inch, with totals reported of us to 3 inches in the south central portion. FM674 was closed south of Rocksprings and FM2523 was closed near Carta Valley.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417236.